Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

anastrozole

Hi,

After 1.5 years on tamoxifen, I became menopausal and the tamoxifen was changed to anastrozole. After 3 days of treatment, I am experiencing intense mood swings. My doctor suggested I can go back to tamoxifen. Is any other patient experiencing similar side effects with anastrozole? Do they go away after a few weeks? Thanks!

Comments

  • jmwalker5960
    jmwalker5960 Member Posts: 2

    Hormonal TherapyHormonal Therapy recommended for LCIS and ADH by an oncologist. Medicine they are asking me to take is Anastrozole and I am looking for feedback from the community on the side effects experienced from this drug. It is not actually FDA approved for this prophylactic treatment of post menopausal women and these types of pre risk cells. So the risk vs. the side effects are weighing heavy on me as I am 63 and they want me on it for five years. Anyone out there in the same situation? I have not started the drug yet but am looking for anyone else that might have been on it for a period of time. The mood swings I do not need but could handle, if the answer to the above is they do go away.

  • maggie15
    maggie15 Member Posts: 770

    Hi @jmwalker5960 , While anastrozole may not be approved for this there is research that shows it is helpful for prevention in certain cases.

    https://www.ccjm.org/content/89/11/643

    There is an active link discussing side effects of anastrozole (hit the button with the highest number for the most recent posts.) This can give you an idea of side effects others have experienced. Of course, those who do not have side effects are less likely to post.

    Good luck with your decision.

  • brutersmom
    brutersmom Member Posts: 850
    edited September 2023

    In 2015 I stopped anastrozole due to mood swings. I became aggressive, exhausted, angry and sever nightsweats. My oncologist said I needed to learn to live with them. I stopped the meds. Fast forward 7.5 years and I had a distant recurrence. My new doc put me on effexor as soon as the the night sweats started. This has been a huge help with the mood swings as well. Talk to your oncologist.